Health Canada now warns of rare cases of Bell’s Palsy with both Pfizer & Moderna vaccines
Health Canada updated Pfizer-BioNTech’s COVID-19 vaccine product information to mention rare reports of Bell’s Palsy.
The possible side effect is described as typically temporary weakness or paralysis on one side of the face following vaccination.
Cases of the side effect have been reported in a small number of people in Canada and internationally.
The Moderna vaccine label already contains safety information about reported cases of Bell’s Palsy following vaccination. The agency is continuing to assess this issue for all authorized COVID-19 vaccines in Canada.
The agency advises anyone who experiences any combination of the following symptoms after getting their shot to seek medical attention:
- Uncoordinated movement of the muscles that control facial expression;
- Loss of feeling in the face;
- Tearing from the eye;
- A lost sense of taste on the front two-thirds of the tongue;
- Hypersensitivity to sound in one ear;
- Or inability to close an eye on one side of the face